Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 13, NWS Jacksonville, FL

July 22, 2018Baker County, Nassau County, Florida; Charlton County, Georgia

NWS Jacksonville, FL issued this river flood warning at Jul 22, 2018, 10:04 PM EDT for Baker County, Nassau County, Florida; Charlton County, Georgia. It took effect at Jul 23, 2018, 8:00 PM EDT. It was in force for 79 min.

The area

The outline as issued.

The facts

Issued
Jul 22, 2018, 10:04 PM EDT (02:04 UTC)
In effect from
Jul 23, 2018, 8:00 PM EDT
Expired
Jul 23, 2018, 9:19 PM EDT
In force
79 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Baker County, FL, Nassau County, FL, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 39 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River near Macclenny (MACF1). The gauge peaked at 11.81 ft at Jul 23, 2018, 11:00 AM EDT.

actionminormoderate1012141607/2307/2407/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

806 
WGUS42 KJAX 230204
FLWJAX
Flood Warning
National Weather Service Jacksonville FL
1004 PM EDT Sun Jul 22 2018

...The National Weather Service in Jacksonville Fl has issued a flood
warning for the following rivers in Florida...Georgia... 

  St Mary's River At Macclenny affecting Baker...Nassau and Charlton 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts...And be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters...Remember to turn around and do not drown.

For graphical hydrologic information...Please go to weather.gov and 
click on your state. Select Rivers and Lakes under current weather. 
The Advanced Hydrologic Prediction Service page provides current and 
forecast river information...Gage locations...Impacts... and 
historical crest information for all forecast points by clicking on 
each point.

&&

FLC003-089-GAC049-240203-
/O.NEW.KJAX.FL.W.0013.180724T0600Z-180726T1800Z/
/MACF1.1.ER.180724T0600Z.180725T1200Z.180726T1200Z.NO/
1004 PM EDT Sun Jul 22 2018

The National Weather Service in Jacksonville Fl has issued a 

* Flood Warning for 
  The St Mary's River At Macclenny.
* from late Monday night to Thursday afternoon...Or until the warning
  is cancelled.
* At  9:45 PM Sunday the stage was 11.6 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 12.4 feet by Wednesday morning, the river 
  will fall below flood stage by Thursday morning.
* Impact...At 12.0 feet...Minor flooding of low lying areas and timber
  lands including some properties along St. Mary's River Bluff Road 
  and the Cypress Landing Resort on the Georgia side.



&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Mon    Tue    Wed    Thu    Fri

ST. MARYS
  Macclenny     12  11.6 Sun 10 PM   11.8   12.2   12.4   12.0   11.3
 
&&


LAT...LON 3041 8221 3038 8207 3062 8204 3062 8198 3034 8203 3035 8220

 

$$
2 follow-up statements
800 
WGUS82 KJAX 231447
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1047 AM EDT Mon Jul 23 2018

...The flood warning continues for the following rivers in Florida...
Georgia...
 
  St Mary's River At Macclenny affecting Baker...Nassau and Charlton 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts...And be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters...Remember to turn around and do not drown.

For graphical hydrologic information...Please go to weather.gov and 
click on your state. Select Rivers and Lakes under current weather. 
The Advanced Hydrologic Prediction Service page provides current and 
forecast river information...Gage locations...Impacts... and 
historical crest information for all forecast points by clicking on 
each point.

&&

FLC003-089-GAC049-240600-
/O.EXT.KJAX.FL.W.0013.180724T0000Z-180724T0600Z/
/MACF1.1.ER.180724T0000Z.180724T0000Z.180724T0000Z.NO/
1047 AM EDT Mon Jul 23 2018

The Flood Warning continues for
  The St Mary's River At Macclenny.
* from this evening to late tonight...Or until the warning is 
  cancelled.
* At  9:45 AM Monday the stage was 11.8 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 12.0 feet...Minor flooding of low lying areas and timber
  lands including some properties along St. Mary's River Bluff Road 
  and the Cypress Landing Resort on the Georgia side.



&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Tue    Wed    Thu    Fri    Sat

ST. MARYS
  Macclenny     12  11.8 Mon 10 AM   11.8   11.4   10.9   10.3    9.5


&&


LAT...LON 3041 8221 3038 8207 3062 8204 3062 8198 3034 8203 3035 8220

 

$$
505 
WGUS82 KJAX 240119
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
919 PM EDT Mon Jul 23 2018

...The flood warning is cancelled for the following rivers in 
Florida...Georgia...
 
  St Mary's River At Macclenny affecting Baker...Nassau and Charlton
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts...And be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters...Remember to turn around and do not drown.

For graphical hydrologic information...Please go to weather.gov and 
click on your state. Select Rivers and Lakes under current weather. 
The Advanced Hydrologic Prediction Service page provides current and 
forecast river information...Gage locations...Impacts... and 
historical crest information for all forecast points by clicking on 
each point.

&&

FLC003-089-GAC049-240149-
/O.CAN.KJAX.FL.W.0013.000000T0000Z-180724T0600Z/
/MACF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 PM EDT Mon Jul 23 2018

The Flood Warning is cancelled for
  The St Mary's River At Macclenny.
* At  8:45 PM Monday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.8 feet. The 
  river will fall to 11.1 feet by Wednesday Morning.




&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     Tue    Wed    Thu    Fri    Sat

ST. MARYS
  Macclenny     12  11.8 Mon 09 PM   11.6   11.1   10.6   10.1    9.3
 
&&


LAT...LON 3041 8221 3038 8207 3062 8204 3062 8198 3034 8203 3035 8220

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 8:19 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 22, 8:19 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
819 PM EDT Sun Jul 22 2018

.UPDATE...

Instability lingers across Western counties, with more activity
spreading in from the West. Hence, severe watch has been
extended through 10 pm. Near term models continue convection
through around midnight, but activity should be weakening by that
time. With numerous boundaries from outflows, and moisture will
keep chance for showers, with embedded storms through the night.

&&

.AVIATION...

Convection will linger through around midnight, then decrease
in coverage. While an isolated storm can not be ruled out after
midnight, the chance is too low for mention at this time.
Scattered to numerous storms are expected for Monday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  90  73  90 /  30  50  30  70
SSI  76  87  77  88 /  20  50  30  60
JAX  74  91  74  90 /  40  50  30  60
SGJ  74  89  74  88 /  60  50  20  60
GNV  74  91  74  89 /  90  50  20  70
OCF  75  87  73  87 /  90  40  30  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 22, 7:18 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
718 PM EDT SUN JUL 22 2018

FLZ021-022-030-035-036-230000-
Columbia FL-Union FL-Suwannee FL-Alachua FL-Gilchrist FL-
718 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHERN COLUMBIA AND CENTRAL SUWANNEE
COUNTIES UNTIL 800 PM EDT...

At 717 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving east at 40 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Bell, Ichetucknee Spring, Columbia, Alachua, High Springs, Fort
White, Providence, Luraville, Mcalpin and Upland Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida.

LAT...LON 3029 8323 3006 8247 2973 8245 2965 8296
      2970 8296 2970 8294 2976 8295 2980 8292
      2981 8293 2983 8289 2989 8288 2989 8292
      2996 8293 2996 8295 2999 8296 3008 8307
      3011 8312 3009 8319 3012 8323 3023 8325
TIME...MOT...LOC 2317Z 273DEG 35KT 2999 8314

HESS
Special weather statement, Jul 22, 7:36 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
736 PM EDT SUN JUL 22 2018

FLZ020>022-230015-
Columbia FL-Hamilton FL-Suwannee FL-
736 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...NORTHEASTERN SUWANNEE
AND HAMILTON COUNTIES UNTIL 815 PM EDT...

At 736 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to Live Oak. Movement was east at
20 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Lake City, Live Oak, Jasper, Jennings, White Springs, Suwannee
Springs, Winfield, Suwannee Valley, Belmont and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Florida.

LAT...LON 3062 8319 3058 8246 3010 8246 3006 8253
      3022 8303
TIME...MOT...LOC 2336Z 283DEG 19KT 3056 8297 3029 8298

HESS
Special weather statement, Jul 22, 7:54 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT SUN JUL 22 2018

FLZ022-031-035-036-040-230045-
Columbia FL-Alachua FL-Bradford FL-Marion FL-Gilchrist FL-
754 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...ALACHUA...SOUTHERN
BRADFORD...NORTHWESTERN MARION AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 845 PM EDT...

At 754 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bell, moving east at 35 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Gainesville, Ocala, Trenton, Keystone Heights, Bell, Melrose, Citra,
Alachua, High Springs and Hawthorne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida.

LAT...LON 2917 8251 2920 8250 2920 8237 2946 8238
      2946 8241 2948 8241 2948 8252 2954 8256
      2958 8278 2959 8294 2963 8296 2976 8295
      2980 8292 2981 8293 2986 8284 2987 8288
      2991 8286 2996 8278 2989 8205 2916 8204
TIME...MOT...LOC 2354Z 274DEG 31KT 2975 8289

HESS
Special weather statement, Jul 22, 8:23 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
823 PM EDT SUN JUL 22 2018

GAZ149-163-230115-
Atkinson GA-Clinch GA-
823 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 915 PM EDT...

At 823 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving east at 25 mph.

Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.

Locations impacted include...
Homerville, Du Pont and Cogdell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Georgia.

LAT...LON 3125 8305 3125 8304 3126 8271 3099 8265
      3096 8297 3118 8297 3119 8305 3120 8304
      3121 8305
TIME...MOT...LOC 0023Z 257DEG 20KT 3107 8304

ELSENHEIMER
Special weather statement, Jul 22, 8:44 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
844 PM EDT SUN JUL 22 2018

FLZ035>037-040-230130-
Putnam FL-Alachua FL-Marion FL-Gilchrist FL-
844 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...ALACHUA...MARION AND
CENTRAL PUTNAM COUNTIES UNTIL 930 PM EDT...

At 844 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rochelle to 19 miles west of Crystal River
Airport. Movement was east at 45 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Gainesville, Ocala, Palatka, Rainbow Lakes Estates, Trenton,
Interlachen, Pomona Park, Bell, East Palatka and Salt Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida.

LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
      2948 8241 2948 8255 2954 8256 2958 8278
      2958 8295 2961 8297 2981 8293 2983 8289
      2989 8288 2983 8265 2965 8157 2935 8158
      2932 8168 2928 8164 2896 8166 2896 8231
TIME...MOT...LOC 0044Z 280DEG 39KT 2955 8221 2896 8288

HESS
Local storm report, Jul 22, 9:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
931 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     4 S DOUGLAS             31.45N 82.85W
07/22/2018                   Coffee             GA   PUBLIC

            PUBLIC REPORT OF NUMEROUS TREES AND POWERLINES DOWN NEAR
            US 441 SOUTH OF DOUGLAS.

&&

NMCGINN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:12 PM EDTAreal Flood WarningJAXAlachua, Gilchrist, Marion2 hr
Jul 22, 8:44 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist, Marion, Putnam46 min
Jul 22, 10:07 PM EDTRiver Flood WarningJAXAlachua, Columbia5 days
Jul 23, 2:35 PM EDTSpecial Weather StatementJAXSaint Johns25 min
Jul 23, 2:38 PM EDTSpecial Marine WarningJAX67 min
Jul 23, 4:13 PM EDTSpecial Weather StatementJAXFlagler32 min
Jul 23, 4:23 PM EDTSpecial Weather StatementJAXHamilton22 min
Jul 23, 4:31 PM EDTSpecial Marine WarningJAX45 min
Jul 23, 4:43 PM EDTSpecial Weather StatementJAXFlagler32 min
Jul 23, 4:46 PM EDTSpecial Weather StatementJAXHamilton29 min
Jul 23, 5:08 PM EDTSpecial Weather StatementJAXUnion37 min
Jul 23, 5:18 PM EDTSpecial Weather StatementJAXHamilton27 min
Jul 23, 6:04 PM EDTSpecial Weather StatementJAXHamilton41 min
Jul 23, 6:53 PM EDTSpecial Weather StatementJAXBradford37 min
Jul 23, 7:47 PM EDTAreal Flood AdvisoryJAXAlachua, Putnam88 min
Jul 22, 8:23 PM EDTSpecial Weather StatementJAXAtkinson52 min
Jul 22, 8:25 PM EDTSevere Thunderstorm WarningJAXCoffee52 min
Jul 22, 8:50 PM EDTSevere Thunderstorm WarningJAXAtkinson25 min
Jul 22, 9:13 PM EDTSevere Thunderstorm WarningJAXAtkinson27 min
Jul 23, 2:52 PM EDTSpecial Weather StatementJAXClinch38 min
Jul 23, 3:18 PM EDTSpecial Weather StatementJAXWayne42 min
Jul 23, 3:33 PM EDTSpecial Weather StatementJAXWare42 min
Jul 23, 3:46 PM EDTSpecial Weather StatementJAXClinch29 min
Jul 23, 4:07 PM EDTSpecial Weather StatementJAXClinch, Ware23 min

Nearby

River Flood Warnings in Florida, 2018River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.